Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I would like to start ART
Sep 23, 2005

I am living with HIV since 1989.My viral load is 65200 and Cd4 is 135. had loose 5 kg in last 4 month would like to start ART but in India where i am staying, it is very difficult to find appropriate doctor. please guide me the different treatment details and their short and long term side effect previously I dignose salfa reaction (Stevan Jonson Syndrom)

Response from Dr. Young

Thank you for your post.

The access to HIV medications is very quickly improving in many parts of India. I'd invest some time contacting local AIDS service organizations to find a doctor in your state with experience in caring for persons with HIV infection.

With your CD4 cell count, it's entirely appropriate to consider starting on medications.

Currently, Triomune (d4T/3TC/nevirapine) is a very popular first-line treatment for HIV in India. I wouldn't recommend starting this (or any other antiretroviral medication) on your own, since the appropriate monitoring for safety and efficacy is best done under medical supervision.

Lastly, with your CD4 cell count below 200, it's also time to start preventive treatment (prophylaxis) for Pneumocystis pneumonia. Often sulfa-containing medications are used, with your severe allergy, this isn't an option. If your were my patient, I'd be arranging either pentamidine or atovaquone treatment fot this purpose.

Good luck, feel free to write back. BY



Previous
Assimilation time of meds
Next
Can "no viral load" for hemophiliac mean HIV+ antibodies aquired in transfusion

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement